Alert archive / Wisconsin / Dense Fog Advisories in 2021

Dense Fog Advisory 7, NWS Milwaukee, WI

May 3, 2021Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this dense fog advisory at May 3, 2021, 4:45 AM CDT for Sheboygan County, Wisconsin. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 3, 2021, 4:45 AM CDT (09:45 UTC)
Expired
May 3, 2021, 9:00 AM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this dense fog advisory went out at May 2, 2:47 PM CDT, 13 hours 58 minutes earlier.

Area forecast discussion, May 2, 2:47 PM CDT, 13 hours 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
247 PM CDT Sun May 2 2021

.SHORT TERM...
(Issued 247 PM CDT Sun May 2 2021)

Tonight through Monday night:

Temperatures around southern Wisconsin are back in the 80s for
much of the area. Winds have remained on the higher side compared
to initial thinking and this has helped to push temps a little
higher. These winds have also allowed for decent mixing with
dewpoints holding in the 50s, where a few of the hires models
suggested dewpoints getting into the lower 60s. This drier air is
evident in satellite imagery with the weaker cu field to the south
and west. Not much in the way of cu over our area. Those clouds
are associated with a push of slightly higher moisture at the
850mb level but again, think the drier air is going to limit any
potential development this afternoon and evening along the WI/IL
border. Further north though the forcing is better with a more
pronounced frontal boundary. Expecting some showers and storms to
develop along the front and sag south into the region tonight.
Models have been a bit all over the place in how they handle any
showers/storms tonight but tend to favor the guidance that keeps
precip more anchored along the front. This is in part because of
the drier air present over the region, just think the entrainment
of that air into any updrafts that attempt to get going in the
weaker lift won't be able to maintain. So, lowered pops across the
area for this evening into the overnight hours.

Then early Monday morning as the front sags south and a weak upper
wave moves into northern IL do I think we could start to an
increase in shower activity. Models still differ a bit on the
timing of the main front on Monday with most guidance suggesting
afternoon/evening. Went that route with the forecast, which keeps
much of the area warm with highs in the 60s to lower 70s. We'll
have more cloud cover and that's going to be what keeps temps more
in check tomorrow.

Wind shear starts to increase tomorrow afternoon and it's possible
that a stronger storm or two could develop mainly closer to the
IL/WI border.

Stumpf

&&

.LONG TERM...
(Issued 247 PM CDT Sun May 2 2021)

Tuesday through Sunday:

Tuesday looks to be cool as we'll be in a post frontal air mass
and there'll be plenty of CAA on northerly winds that day. Cool
air will then likely linger through much of the week as a broad
cutoff 500mb low spins over the southern Hudson Bay area in
Canada and leaves a reservoir of cold air aloft over much of the
Great Lakes region, as the ECMWF and GFS show the dreaded 540
thickness contour dipping into the corn belt for much of the
week. We are in the time of year when the sun tends to bump
temperatures up a few degrees if it can stay out long enough, so
if we can break into the some sunshine, we could be in for a mild
day or two. Wednesday and Saturday look like the main suspects for
warmer days during the week as relative high pressure slides to
the south of Wisconsin on both of those days.

Most of the waves this week will pass to the south of Wisconsin,
and maybe bring a glance blow of light rain to far southern
Wisconsin Tuesday night, and again Thursday morning. Friday may
feature some light rain from weak instability created by the cold
air aloft. QPF looks to be pretty lackluster this week, which
won't do us any favors in the race to catch up on this spring's
precipitation.

CMiller

&&

.AVIATION...
(Issued 247 PM CDT Sun May 2 2021)

Mainly VFR conditions are forecast this evening into early Monday
morning. Moisture begins to increase towards sunrise and this will
cause a gradual lowering in cigs down to around 3,500ft. A low
pressure system will drag a front through the region on Monday
bringing increasing shower and storm chances Monday afternoon and
evening. Expect cigs to lower to MVFR/IFR as these showers move
through. Winds stay breezy out of the SW into this evening before
decreasing tonight. Winds shift to the NW/N behind the front
tomorrow afternoon.

Stumpf

&&

.MARINE...
(Issued 247 PM CDT Sun May 2 2021)

Gusty W/SW winds to small craft conditions will continue into the
evening hours before starting to decrease tonight. A system will
move through the region Monday afternoon and evening switching the
winds to the N/NW. We'll stay in a mainly northerly flow pattern
through the middle of the week as a another system moves through
on Tuesday. Gusts may approach small craft conditions on Tuesday.
Lighter winds are expected to end the week.

Stumpf

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ644-LMZ645-LMZ646 until 7 PM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 2, 2:50 PM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
250 PM CDT Sun May 2 2021

WIZ046-047-051-052-056>060-062>072-032000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
250 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a slight chance for thunderstorms this evening.
Thunderstorms are likely toward central Wisconsin tonight, with a
chance elsewhere.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thundestorms are likely on Monday, with a chance Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LMZ643>646-032000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
250 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Southwest gusts from 25 to 30 kts are expected over the nearshore
waters of Lake Michigan through this evening. A Small Craft
Advisory is in effect.

There is a chance for thunderstorms near Sheboygan this
evening. Thunderstorms are likely toward Sheboygan tonight, with
a chance elsewhere.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thundestorms are likely on Monday, with a chance Monday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-032000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
250 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are likely over the central part of Lake Michigan
this evening through late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thunderstorms are likely over the southern part of Lake Michigan
Monday into Monday night.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:33 PM CDTSmall Craft AdvisoryMKX6 hr
May 3, 10:32 AM CDTMarine Dense Fog AdvisoryMKX9 hr

Nearby

Dense Fog Advisories in Wisconsin, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.